Can medicine such as Prednisone cause period delays?
I've always had regular periods, not on exact same day of the cycle maybe just a couple of days before or after, but just this time i've had almost 10 days delay already. I know im not pregnant because I already did a blood test and it came out negative. This is the first time I took this medicine, I was given 50mg of Prednisone a day for 3 days after i had an allergy reaction on my face could this medicine be causing my period delay? This has never happened to me before. Thanks.
This is an important question to discuss with your doctor. Prednisone does not typically cause any changes in your menstrual cycle, although it can have other significant side effects. In addition, it is always possible that an over the counter pregnancy test may not have been completely accurate. If you have had unprotected sex within the last cycle, then it is important that you be seen by a physician for a blood pregnancy test which is far more accurate than the urine tests that are available in a drugstore. In many cases it is not unusual for a woman's cycle to sometimes be off, particularly if she has been ill. This may simply be an irregular cycle for you. However, if it is technically possible for you to be pregnant, you want to find this out as soon as possible so that you can take appropriate action. If your period is late this one time, this may not be a recurring problem. However, any concerns you have about your health should always be discussed with your doctor, and if you continue to have changes with your cycle or any other accompanying new signs or symptoms, it will be important to discuss this so you can continue to stay in good health.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?